Michigan, 2017Winter Storm and Winter Weather in Michigan, January 10 to 11, 2017
January 10 to 11, 2017 · NWS MQT · 20 events in 12 counties and zones
A Plains low pressure system moving into the Great Lakes dumped moderate to heavy wet snow over much of Upper Michigan on the 10th. Behind the system moderate to heavy lake enhanced snow continued into the 11th for the west to northwest wind snow belts of Lake Superior.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Plains low pressure system moving into the Great Lakes dumped moderate to heavy wet snow over much of Upper Michigan on the 10th. Behind the system moderate to heavy lake enhanced snow continued into the 11th for the west to northwest wind snow belts of Lake Superior.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 10, 5:54 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 10, 5:54 AM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
554 AM EST Tue Jan 10 2017
.SHORT TERM...(Today and tonight)
Issued at 437 AM EST TUE JAN 10 2017
Upper air pattern consists of a closed 500 mb low off the Pacific NW
coast with several shortwaves over the Rockies and another trough
over the Canadian Rockies this morning. The shortwaves over the
Rockies move east out into the northern plains this morning and into
the Upper Great Lakes by this evening. Meanwhile, the trough over
the Canadian Rockies digs southeast and moves into Ontario and
Manitoba by 12z Wed. Nam shows some deeper moisture and 850-500 mb q-
vector convergence remaining over the area into this evening before
both move out tonight. GFS and ECMWF show about the same thing as
well. Overall, did not make too many changes to the going forecast.
Did have to add in some fzdz for early this morning in the grids as
there has been some reported as the first system departs early this
morning. Next wave of pcpn moves in this morning and continued with
the headlines as is. Did extend them a bit for this afternoon across
the southwest and into the evening for the lakeshore counties as the
wind increases this afternoon into this evening with the snow
reducing visibilities. Overall, through 06z tonight will see a broad
4-7 inches of snow across the cwa.
.LONG TERM...(Wednesday through Monday)
Issued at 344 AM EST TUE JAN 10 2017
The main forecast highlights are a few additional chances for system
snow across the area, with Wednesday looking to have the best
chance, and then lingering LES through early this weekend.
Temperatures will be slightly below normal for this time of year,
but Friday will be the coldest day of the week as colder air drops
down from Canada. Do not expect the below normal temperatures to
linger as temperatures should rebound back to near normal into next
week.
Tuesday into Wednesday the combination of high pressure dropping
south across the northern plains and return flow developing across
the central plains will allow for a stout baroclinic zone to
develop. This zone of enhanced convergence will lift northeast into
the region through the day on Wednesday, as upper-level troughing
clips the region, bringing another round of area-wide snow. Based on
current model guidance, snow is expected to begin in the mid/late
morning hours across western portions of the area and spread
eastward throughout the day/evening. This may make the evening
commute on Wednesday, especially across eastern Upper Michigan a bit
dicey. Quite a bit of uncertainty remains in which locations will
see the higher snowfall amounts, but given the low-level winds
pattern expect some lake enhancement to augment snowfall totals
along along the Keeweenaw Peninsula and eastern portions of Upper
Michigan. Currently thinking that the highest snowfall totals should
occur north of Lake Michigan where the best mesoscale forcing will
be present along the mid-level front. This coupled with increasing
850-700mb warm air advection, juxtaposed with the right entrance
region of a 150kt upper-level jet and above mentioned lake
enhancement should easily allow for decent snowfall rates even
though SLRs will be on the lower side of the spectrum.
Wednesday night into Thursday, snow will begin to diminish from west
to east as the northern ridge of surface high pressure begins to
work into the region. Could see some lingering LES in the west wind
snow belts during the overnight hour, but with another trough
beginning to dig south into the northern plains 850mb flow is
expected to back to the west-southwest. This next system is progged
to drop south across the area Thursday into Friday and should remain
relatively weak compared to recent storms. It also looks to be quite
moisture starved as surface high pressure really pushes the deeper
moisture well south of the region. Therefore, not expecting much in
the way of accumulating snow with this system. However, as troughing
shifts eastward a shot of cold arctic air will drop down from Canada
Thursday night into Friday, this will allow for LES to develop in
the west-northwest wind and linger into the beginning of the
weekend. Temperatures will be much colder on Friday, but this cool
down will remain brief as 850mb temperatures warm through the
weekend and upper-level flow becomes slip across the CONUS/Canada
with the polar jet shifting back north.
As the above mentioned 850mb temperatures continue to warm over the
weekend, LES should diminish, if not completely shut down towards
the end of the weekend and temperatures will modify nicely to
slightly above normal for this time of year. As we progress into
early next week, confidence is high that temperatures should remain
mild, even maybe approaching or exceeding the freezing mark in some
locations. Another system is progged to lift across southern
portions of the great lakes; however, at this time given the
difference in the upper-air pattern between the GFS and ECMWF
confidence is not high in regards to whether or not we will see any
precipitation out of that system this far north.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 554 AM EST TUE JAN 10 2017
Heavier snow will lift across the area today as a strengthening low
pressure system tracks ne into the Upper Great Lakes. Expect LIFR
conditions to develop at all terminals as the snow spreads across
the area. With the passage of the low, a sharp wind shift to
strong/gusty w winds will occur late aftn/early evening. While this
will bring an end to the snow at KSAW with conditions improving to
VFR as winds downslope, conditions will only slowly improve to MVFR
at KIWD as lake effect leads to slower improvement. At KCMX, winds
will be strongest, gusting upwards of 40kt. The resulting blsn
combined with shsn will lead to LIFR/VLIFR conditions for much of
the evening.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 437 AM EST TUE JAN 10 2017
S winds will increase up to 30 kts over the ern portion of Lake
Superior today ahead of a low pressure system moving toward the
Upper Lakes. After this low passes to the ne late in the day, there
will be a wind shift to the w. Then there are likely to be two
periods of w-nw gales and heavy freezing spray that impact at least
portions of Lake Superior. The first will be tonight as the pressure
gradient tightens between the low pressure exiting to the ne and an
incoming high pressure ridge, allowing an influx of arctic air. The
second significant event will be later on Thu into Thu night
following the passage of a strong disturbance through Ontario and
attendant cold fropa across Lake Superior that introduces another
shot over very cold air into the Upper Lakes.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory from 9 AM this morning to 1 AM EST
Wednesday for MIZ001>004-084.
Winter Weather Advisory until 10 PM EST this evening for
MIZ005>007-085.
Winter Weather Advisory until 6 PM CST this evening for MIZ009.
Winter Storm Warning until 7 PM EST /6 PM CST/ this evening for
MIZ012>014.
Winter Weather Advisory until 6 PM CST this evening for MIZ010-
011.
Lake Superior...
Gale Warning from 7 PM this evening to 7 AM EST Wednesday for
LSZ264>267.
Heavy Freezing Spray Warning from 1 AM to 7 PM EST Wednesday for
LSZ243>245-248-249-264>266.
Heavy Freezing Spray Warning from 7 PM EST /6 PM CST/ this
evening to 1 PM EST /noon CST/ Wednesday for LSZ162-240>242-
263.
Gale Warning from 4 PM EST /3 PM CST/ this afternoon to 7 AM EST
/6 AM CST/ Wednesday for LSZ162-240>245-263.
Lake Michigan...
None.
&&
SHORT TERM...07
LONG TERM...Ritzman
AVIATION...07
MARINE...07Hazardous weather outlook, Jan 10, 4:56 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
456 AM EST TUE JAN 10 2017
MIZ001>007-009>014-084-085-111000-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
456 AM EST TUE JAN 10 2017 /356 AM CST TUE JAN 10 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO HEAVY SYSTEM SNOW WILL CONTINUE TO LIFT NORTH TODAY AND
INTO THE EVENING HOURS. EXPECT A SLICK EVENING COMMUTE AS ROADS WILL
LIKELY BECOME SNOW COVERED. SEE THE LATEST WINTER WEATHER MESSAGE
AND ZONE FORECAST FOR MORE DETAILS.
EXPECT WEST TO NORTHWEST WIND GUSTS TO REACH 40 TO 45 MPH NEAR LAKE
SUPERIOR TONIGHT. THE COMBINATION OF THE BLOWING SNOW WHIPPED UP BY
THESE STRONG WINDS AND LAKE EFFECT SNOW SHOWERS WILL RESULT IN
REDUCED VISIBILITY AND DIFFICULT TRAVEL AT TIMES IN THE WEST TO
NORTHWEST WIND SNOW BELTS DOWNWIND OF LAKE SUPERIOR. MINOR COASTAL
FLOODING AND BEACH EROSION WILL BE POSSIBLE ALONG NORTHERN PORTIONS
OF THE KEEWEENAW PENINSULA AND ALONG A LINE FROM MUNISING TO DEER
PARK. SEE THE LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF SYSTEM SNOW IS EXPECTED DURING THE DAY ON WEDNESDAY
INTO WEDNESDAY NIGHT. ACCUMULATING SNOW WILL LIKELY CAUSE ROADS TO
BECOME SLICK AND SNOW COVERED AND MAKE FOR A MESSY EVENING COMMUTE
ACROSS EASTERN PORTIONS OF UPPER MICHIGAN AND THE KEEWEENAW
PENINSULA.
ANOTHER ROUND OF GUSTY WEST TO NORTHWEST WINDS...BLOWING SNOW AND
LAKE EFFECT SNOW SHOWERS WILL IMPACT THE WEST TO NORTHWEST WIND SNOW
BELTS LATE THURSDAY INTO FRIDAY AS AN ARCTIC AIRMASS SURGES INTO THE
AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS AT
OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER.
LSZ162-240>251-263>267-111000-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
456 AM EST TUE JAN 10 2017 /356 AM CST TUE JAN 10 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
EXPECT WEST GALES TO 40 TO 50 KNOTS AND SOME HEAVY FREEZING SPRAY
THIS EVENING THROUGH THE OVERNIGHT HOURS ACROSS MOST OF LAKE
SUPERIOR. SEE THE LATEST OPEN LAKE FORECAST AND MARINE WEATHER
MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY FREEZING SPRAY WILL LINGER THROUGH THE DAY ON WEDNESDAY BEFORE
DIMINISHING FROM WEST TO EAST. SEE THE LATEST OPEN LAKE
FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS.
ANOTHER ROUND OF WEST TO NORTHWEST GALES TO 35 TO 40 KNOTS AND HEAVY
FREEZING SPRAY IS LIKELY OVER MUCH OF LAKE SUPERIOR LATE THURSDAY
NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-111000-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
456 AM EST TUE JAN 10 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
RITZMAN
Winter Weather, Ontonagon
- When
- January 10, 8:00 AM EST to 8:00 PM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer in Paulding measured six inches of wet snow in 12 hours. Report was relayed via social media. West winds becoming gusty toward evening caused blowing and drifting of snow and hazardous road conditions.
Winter Storm, Marquette
- When
- January 10, 8:00 AM EST to 10:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Social Media
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
There were public reports of six inches of wet snow in 12 hours at both Harvey and K.I. Sawyer. An estimated seven to eight inches of wet snow fell in 14 hours at Big Bay.
Winter Storm, Menominee
- When
- January 10, 7:00 AM CST to 7:00 PM CST
- Where
- Menominee forecast zone
- Reported by
- Social Media
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
There was a public report via social media of 5.5 inches of wet snow in 12 hours near Daggett.
Winter Weather, Alger
- When
- January 10, 8:00 AM EST to 8:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Social Media
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
There was a public report of an estimated five inches of wet snow in 12 hours just south of Munising and six inches of wet snow in 12 hours in Au Train.
Winter Weather, Northern Houghton
- When
- January 10, 8:00 AM EST to 10:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Spotters in Chassell and Hancock measured six to seven inches of snow in 14 hours. West winds becoming gusty toward evening caused blowing and drifting of snow across roadways.
Winter Weather, Gogebic
- When
- January 10, 7:30 AM CST to 7:30 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Spotters reported between five and seven inches of snowfall over a 12-hour period. West to northwest winds gusting over 30 mph toward the evening of the 10th also caused blowing and drifting of snow.
Winter Storm, Iron
- When
- January 10, 7:30 AM CST to 7:30 PM CST
- Where
- Iron forecast zone
- Reported by
- Social Media
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
There was a public report of an estimated eight inches of snow in 12 hours at Iron River. Conditions turned windy in the afternoon with west winds near 30 mph causing occasional whiteouts.
Winter Storm, Dickinson
- When
- January 10, 7:30 AM CST to 7:30 PM CST
- Where
- Dickinson forecast zone
- Reported by
- Social Media
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
There were several reports of eight to nine inches of wet snow in 12 hours from Iron Mountain to Vulcan.
Winter Storm, Southern Schoolcraft
- When
- January 10, 8:30 AM EST to 8:30 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- Social Media
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
There was a public report via social media of an estimated 7.5 inches of wet snow in 12 hours near Indian Lake.
Winter Weather, Baraga
- When
- January 10, 9:00 AM EST to 9:00 PM EST
- Where
- Baraga forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
The spotter in L'anse measured five inches of snow in 12 hours. West winds gusting to 20 mph toward evening also caused some blowing and drifting of snow.
Winter Storm, Luce
- When
- January 10, 9:00 AM EST to January 11, 9:00 PM EST
- Where
- Luce forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
There was a public report of an estimated six to seven inches of snow in 12 hours at McMillan on the 10th. An estimated 7.5 inches of wet snow fell in 13 hours at Newberry on the 10th. The spotter in Deer Park measured 12 inches of snow in 24 hours from the evening of the 10th into the evening of the 11th.
Winter Storm, Delta
- When
- January 10, 9:00 AM EST to 9:00 PM EST
- Where
- Delta forecast zone
- Reported by
- Social Media
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
There was a public report of an estimated six inches of wet snow in 12 hours at Rock. Wet snow accumulation on roads caused multiple cars to slide into the ditch between Gladstone and Escanaba.
Winter Weather, Marquette
- When
- January 11, 8:30 AM EST to 4:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Numerous locations across the county reported six inches of fluffy lake enhanced snow in 8 hours including the National Weather Service Office in Negaunee Township.
Winter Weather, Southern Schoolcraft
- When
- January 11, 8:30 AM EST to 4:30 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The spotter in Manistique measured four inches of lake enhanced snow in eight hours.
Winter Weather, Delta
- When
- January 11, 8:30 AM EST to 4:30 PM EST
- Where
- Delta forecast zone
- Reported by
- Social Media
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
There was a report via social media of an estimated six to seven inches of lake enhanced snow north of Chicago Lake in northeastern Delta County.
Winter Weather, Ontonagon
- When
- January 11, 8:30 AM EST to 4:30 PM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer in Paulding measured 3.6 inches of lake enhanced snow in eight hours.
Winter Weather, Baraga
- When
- January 11, 8:30 AM EST to 4:30 PM EST
- Where
- Baraga forecast zone
- Reported by
- Social Media
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
There was a public report from Keweenaw Bay of 3.5 inches of lake enhanced snow in eight hours.
Winter Storm, Alger
- When
- January 11, 9:00 AM EST to 9:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Social Media
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
There were several reports via social media of eight inches of lake enhanced snow in 12 hours between Munising and Grand Marais on the 11th.
Winter Weather, Iron
- When
- January 11, 8:00 AM CST to 4:00 PM CST
- Where
- Iron forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
The spotter near Peavy Falls Dam measured six inches of snow in eight hours. They had a storm total of 15 inches of snow from the morning of the 10th.
Winter Weather, Dickinson
- When
- January 11, 9:00 AM CST to 5:00 PM CST
- Where
- Dickinson forecast zone
- Reported by
- Social Media
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
There was a public report of five inches of snow in eight hours at Quinnesec.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Louisiana, January 10, 20171 death · 1 injured · 1 event
- High Wind in Ohio, January 10 to 11, 2017$635,000 · 64 kt wind · 24 events
- High Wind in Pennsylvania, January 10 to 11, 2017$425,000 · 51 kt wind · 4 events
- Heavy Snow in Oregon, January 10 to 11, 2017$280,000 · 7 events
- High Wind and Strong Wind in New York, January 10 to 11, 2017$110,000 · 55 kt wind · 24 events
- High Wind in Washington, January 10 to 11, 2017$208,000 · 52 kt wind · 2 events
- High Wind and Strong Wind in Vermont, January 10 to 11, 2017$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in New York, January 10 to 11, 2017$70,000 · 54 kt wind · 5 events
- Damaging Winds in Ohio, January 10, 2017$43,000 · 50 kt wind · 14 events
- Strong Wind in Arkansas, January 10, 2017$70,000 · 2 events
- Strong Wind in Kentucky, January 10, 2017$26,000 · 22 events
- Strong Wind in Illinois, January 10, 2017$19,000 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 676821, 676826, 676827, 676828, 676841, 676815, 676818, 676820, 676823, 676836, 676838, 676843, 676861, 676865, 676868, 676869, 676872, 676858, 676873, 676876.